Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

April 11, 2016Pontotoc County, Oklahoma

NWS Norman, OK issued this special weather statement at Apr 11, 2016, 7:21 PM CDT for Pontotoc County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2016, 7:21 PM CDT (00:21 UTC)
Expired
Apr 11, 2016, 7:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Pontotoc County, OK

The radar

The Norman radar (KTLX), 69 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS84 KOUN 120021
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON APR 11 2016
 
OKZ028-031-040-042-120045-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
721 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3478 9654 3469 9696 3486 9703 3494 9681
      3493 9680 3490 9680 3490 9678 3496 9677
      3499 9663
TIME...MOT...LOC 0020Z 251DEG 30KT 3481 9691 

$$
WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 11, 6:50 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 11, 6:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT MON APR 11 2016

.DISCUSSION...
00Z TAFS.

&&

.AVIATION...
EXPECT TO SEE A LOT OF LOW/MID CLOUDS THROUGH THE FORECAST PERIOD.
SOME BRIEF MVFR CIGS ARE NOT OUT OF THE QUESTION /OR EVEN BRIEFER
IFR AS WAS RECENTLY REPORTED AT KWWR/... BUT RIGHT NOW THE
FORECAST MOISTURE PROFILE LOOKS LIKE IT WOULD SUPPORT GENERALLY VFR
CEILINGS.

&&

.PREV DISCUSSION... /ISSUED 239 PM CDT MON APR 11 2016/

DISCUSSION...
MOIST CONVECTION HAS DEVELOPED ALONG AN OUTFLOW BOUNDARY THIS
AFTERNOON ACROSS SOUTH CENTRAL/SE OK & W N TX, AS A MID TO UPPER
SHORTWAVE TROUGH CONTINUES ITS EASTWARD PROGRESSION INTO OK. DEEP
LAYER SHEAR AND MID TO UPPER ASCENT WILL CONTINUE TO INCREASE OVER
THE NEXT COUPLE OF HOURS WITH THIS FEATURE. STEEP MID LEVEL LAPSE
RATES WILL SUPPORT A THREAT OF LARGE HAIL UP TO THE SIZE OF GOLF
BALLS THROUGH ABOUT 01Z OR SO ACROSS S/SE OK BEFORE THE COLD FRONT
FINALLY ADVANCES THROUGH OUR REGION. ELSEWHERE, ELEVATED STORMS
HAVE DEVELOPED ALONG THE COLD FRONT ACROSS SW OK IN ADVANCE OF THE
SHORTWAVE TROUGH. EXPECT SOME ADDITIONAL ELEVATED POST-FRONTAL
DEVELOPMENT OVER SOUTH CENTRAL OK THROUGH THE LATE AFTERNOON
HOURS, PERHAPS CONTINUING INTO THE EARLY EVENING. SMALL HAIL WILL
BE POSSIBLE WITH THESE STORMS.

POPS SHOULD QUICKLY WANE FOR MOST OF FA AFTER ~00Z THIS EVENING
AS A SFC RIDGE MOVES OVER THE PANHANDLES AND THE MID LEVEL TROUGH
SHIFTS EAST, BUT A FEW STORMS WILL LIKELY LINGER OVER EXTREME SE
OK WITH THE SFC LOW AND ASSOCIATED CONVERGENCE ALONG THE FRONT.
DEWPOINTS WILL LIKELY DROP INTO THE UPPER 20S ACROSS NORTHERN OK
BY MORNING AS THE RIDGE EXPANDS OVER THE REGION AND WIND SPEEDS
WILL CONTINUE TO DECREASE, ESPECIALLY ACROSS N OK. PATCHY FROST
APPEARS POSSIBLE OVER NORTHERN OK AS A RESULT.

THE SFC FLOW WILL SLOWLY VEER TOMORROW AS A LEE TROUGH DEVELOPS
OVER E CO. BY 00Z WED, LOW LEVEL MOISTURE WILL MAKE ITS WAY BACK
INTO SOUTHERN, WESTERN AND, CENTRAL PORTIONS OF THE FA WHILE
MID TO UPPER LOW LIFTS ENEWRD OVER THE CAP ROCK. ISENTROPIC
ASCENT, AND ASCENT ASSOCIATED WITH THE UPPER LOW, SHOULD SUPPORT
AT LEAST A FEW SHOWERS AND ISOLATED STORMS AS FAR NORTH AS I40
THROUGH THE EARLY MORNING HOURS BEFORE SHIFTING EAST BEFORE
LUNCHTIME WED. AN UPPER RIDGE IS THEN EXPECTED TO MOVE OVER THE
PANHANDLE REGION THU AHEAD OF A DEEP UPPER TROUGH ENTERING THE
INTERMOUNTAIN WEST. MOST OF THE AREA WILL REMAIN DRY FRI NIGHT BUT
A SUBTLE SHORTWAVE MOVING ATOP THE RIDGE ACROSS THE PANHANDLES AND
ISENTROPIC ASCENT COULD RESULT IN A FEW SHOWERS/STORMS BY FRI
MORNING MAINLY ACROSS W/NW OK. RAIN CHCS WILL THEN INCREASE BY
THIS WEEKEND AS THE UPPER LOW MOVES OVER THE ROCKIES, AND MAY
CONTINUE THROUGH EARLY NEXT WEEK DEPENDING ON THE PROGRESSION OF
THIS FEATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  65  48  69 /  20   0  20  20
HOBART OK         41  65  47  71 /  10   0  30  10
WICHITA FALLS TX  45  67  50  71 /  10  10  30  20
GAGE OK           36  65  42  74 /  10   0  10   0
PONCA CITY OK     37  65  41  71 /  10   0  10   0
DURANT OK         50  68  51  68 /  30   0  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 11, 3:11 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CDT MON APR 11 2016

OKZ004>048-050>052-TXZ083>090-122015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
311 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF SEVERE STORMS INTO THIS EVENING ACROSS
PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
A SLIGHT RISK OF SEVERE STORMS IS LOCATED SOUTH AND EAST OF A
LINE FROM ADA AND DUNCAN... TO WICHITA AND ARCHER CITY TEXAS. A
MARGINAL RISK COVERS AN AREA GENERALLY SOUTH OF A LINE FROM
HOLDENVILLE AND CHICKASHA... TO HOBART AND HOLLIS OKLAHOMA.

TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH 8 PM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS
UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. A TORNADO
OR TWO IS POSSIBLE... MAINLY FOR AREAS ALONG AND SOUTH OF THE RED
RIVER.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
ACROSS PARTS OF THE AREA THROUGHOUT THE DAY... GENERALLY IN AREAS
SOUTH OF INTERSTATE 40. SOME STRONG TO SEVERE STORMS WILL REMAIN
POSSIBLE THROUGH EARLY EVENING. LARGE HAIL AND STRONG WIND GUSTS
WILL BE THE PRIMARY CONCERNS. HOWEVER... A TORNADO OR TWO CAN NOT
BE RULED OUT ALONG AND SOUTH OF THE RED RIVER.

.SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO
WEDNESDAY... SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.
THUNDERSTORM CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND
CONTINUE INTO THE WEEKEND. SOME STRONG TO SEVERE STORMS COULD BE
POSSIBLE.

.FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ON FRIDAY DUE
TO GUSTY SOUTH WINDS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/MAXWELL/BARNES

In the hours before

Local storm report, Apr 11, 5:44 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 NNE STONEWALL         34.67N 96.52W
04/11/2016  E0.88 INCH       PONTOTOC           OK   EMERGENCY MNGR

&&
Special weather statement, Apr 11, 5:48 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT MON APR 11 2016

OKZ030-112315-
POTTAWATOMIE OK-
548 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL
615 PM CDT...

AT 546 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ETOWAH...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3512 9713 3523 9714 3538 9678 3513 9678
TIME...MOT...LOC 2246Z 260DEG 29KT 3517 9710
Special weather statement, Apr 11, 6:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT MON APR 11 2016

OKZ030-031-120000-
POTTAWATOMIE OK-SEMINOLE OK-
623 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE AND CENTRAL
SEMINOLE COUNTIES UNTIL 700 PM CDT...

AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEMINOLE...
MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3512 9646 3512 9649 3511 9649 3509 9682
      3527 9683 3532 9644 3529 9644
TIME...MOT...LOC 2322Z 267DEG 31KT 3519 9671

WR
Special weather statement, Apr 11, 7:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT MON APR 11 2016

OKZ038-044-TXZ090-120045-
COMANCHE OK-COTTON OK-CLAY TX-
705 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE...COTTON
AND NORTHWESTERN CLAY COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR FORT SILL TO 5 MILES WEST OF COOKIETOWN...MOVING SOUTHEAST AT 20
MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3422 9860 3475 9866 3465 9823 3396 9821
TIME...MOT...LOC 0002Z 298DEG 19KT 3465 9858 3427 9855

WR
Local storm report, Apr 11, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             BUFFALO SPRINGS         33.56N 98.14W
04/11/2016  E2.50 INCH       CLAY               TX   BROADCAST MEDIA

            RELAYED BY KAUZ-TV.

&&

MAHALE
Special weather statement, Apr 11, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON APR 11 2016

OKZ028-031-040-042-120045-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
721 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3478 9654 3469 9696 3486 9703 3494 9681
      3493 9680 3490 9680 3490 9678 3496 9677
      3499 9663
TIME...MOT...LOC 0020Z 251DEG 30KT 3481 9691

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:05 PM CDTSpecial Weather StatementOUNComanche, Cotton40 min
Apr 11, 7:38 PM CDTSpecial Weather StatementOUNJefferson37 min
Apr 11, 8:20 PM CDTSpecial Weather StatementOUNCarter, Jefferson40 min
Apr 11, 9:03 PM CDTSpecial Weather StatementOUNLove, Marshall57 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.